Alert archive / Kentucky / Tornado Warnings in 1999

Tornado Warning 2, NWS Jackson, KY

August 19, 1999Rowan County, Kentucky

NWS Jackson, KY issued this tornado warning at Aug 19, 1999, 2:45 PM EDT for Rowan County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 1999, 2:45 PM EDT (18:45 UTC)
Expired
Aug 19, 1999, 3:15 PM EDT
In force
30 min
Issued by
NWS Jackson, KY
Area
Whole counties

County Rowan County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJKL 191846
TORJKL
KYC205-191915-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
245 PM EDT THU AUG 19 1999

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN ROWAN COUNTY IN KENTUCKY

* UNTIL 315 PM EDT

* AT 245 PM EDT...RADAR INDICATED A TORNADO 3 MILES SOUTHEAST OF
  FARMERS...OR ABOUT 6 MILES SOUTHWEST OF MOREHEAD...MOVING EAST AT
  40 MPH.

* THE TORNADO WILL BE NEAR...
  ELLIOTTVILLE AT 300 PM EDT
  FARLEY AT 305 PM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Aug 19, 2:30 PM EDT, 15 minutes earlier.

Area forecast discussion, Aug 19, 2:30 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
230 PM EDT THU AUG 19 1999

DISCUSSION DELAYED DUE TO SEVERE WEATHER.

.JKL...NONE.

RAB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:55 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery35 min
Aug 19, 2:26 PM EDTSevere Thunderstorm WarningJKLMorgan, Rowan64 min
Aug 19, 2:50 PM EDTSevere Thunderstorm WarningJKLElliott25 min
Aug 19, 4:29 PM EDTSevere Thunderstorm WarningJKLRockcastle46 min
Aug 19, 4:54 PM EDTSevere Thunderstorm WarningJKLJackson36 min
Aug 19, 5:19 PM EDTSevere Thunderstorm WarningJKLOwsley31 min
Aug 19, 5:58 PM EDTSevere Thunderstorm WarningJKLPerry47 min
Aug 19, 6:27 PM EDTSevere Thunderstorm WarningJKLKnott43 min
Aug 19, 6:54 PM EDTSevere Thunderstorm WarningJKLPulaski36 min
Aug 19, 7:09 PM EDTSevere Thunderstorm WarningJKLLetcher21 min
Aug 19, 7:43 PM EDTSevere Thunderstorm WarningJKLLaurel47 min

Nearby

Tornado Warnings in Kentucky, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.